Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

March 30, 2016Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Mar 30, 2016, 10:49 AM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2016, 10:49 AM CDT (15:49 UTC)
Expired
Mar 30, 2016, 11:30 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK

Counties Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 565 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
565 m²/s²
0-3 km storm-relative helicity
625 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

084 
WWUS84 KTSA 301549
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT WED MAR 30 2016
 
ARZ019-020-029-301630-
CRAWFORD AR-SEBASTIAN AR-FRANKLIN AR-
1049 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...SEBASTIAN AND CENTRAL
CRAWFORD COUNTIES UNTIL 1130 AM CDT...

AT 1048 AM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED OVER
CENTRAL AND EASTERN SEBASTIAN COUNTY...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK...                          CHARLESTON...
MOUNTAINBURG...                   GREENWOOD...
ALMA...                           BARLING...
LAVACA...                         MULBERRY...
MANSFIELD...                      DYER...
ALTUS...                          HUNTINGTON...
BRANCH...                         MIDLAND...
RATCLIFF...                       WIEDERKEHR VILLAGE...
WASHBURN...                       CASS...
BLOOMER...                        BURNVILLE...

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 13 AND
40.
 
LAT...LON 3558 9370 3541 9379 3542 9381 3531 9385
      3532 9392 3523 9392 3523 9402 3514 9403
      3514 9414 3510 9414 3506 9425 3506 9423
      3501 9423 3506 9442 3575 9411 3576 9370
TIME...MOT...LOC 1548Z 202DEG 41KT 3523 9411 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 5:38 AM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Mar 30, 5:38 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
538 AM CDT WED MAR 30 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR conditions will be norm today with scattered showers and
thunderstorms affecting area TAF sites. Could see some IFR
conditions in the stronger storms. Have conditions improving
late in the period. However, confidence is not high in that
actually occurring.

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT WED MAR 30 2016/

DISCUSSION...
The severe weather potential today into this evening remains very
murky. Low level moisture is on the increase early this morning,
and scattered to numerous showers and thunderstorms are expected
to develop beginning near sunrise and increase in coverage and
intensity by late morning. The greatest precipitation coverage is
expected to be from southeast Oklahoma into west central Arkansas
and points east. A few severe storms will be possible from late
this morning through this afternoon with this activity.

By mid to late afternoon, all attention will be focused back to
the west along and ahead of a dry line that will be approaching
the northwest corner of our forecast area. The latest HRRR
develops a few storms ahead of the dry line between 3-5 pm, which
then race quickly northeast out of the better instability that
they develop in and weaken by sunset. If any of these storms can
sustain themselves, they will carry a severe weather risk with all
modes of severe weather possible.

The dry line will stall near the northwest corner of the forecast
area this evening and will await the arrival of a cold front
which will sweep quickly east across the area after midnight. All
models suggest storm development along the front is rather
unlikely as moisture will have become quite shallow by that time,
so will keep pops on the low side as the front approaches.

The rest of the forecast period after tonight will be quiet, with
a couple dry frontal passages. The first front will sweep through
Thursday night, then after a big warmup this weekend, another
front will temporarily stall the warmup early next week.

Stayed close to guidance temperatures the next couple days, except
for going cooler than the toasty GFS MOS for highs today.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, Mar 30, 5:01 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT WED MAR 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT WED MAR 30 2016

...SEVERE WEATHER THREAT INCREASES TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...MID TO LATE MORNING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...MID-MORNING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
MORNING ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS AS MOISTURE
SURGES NORTH INTO THE AREA FROM THE SOUTH. THERE IS EXPECTED TO
BE SUFFICIENT ELEVATED INSTABILITY THAT SOME OF THESE THUNDERSTORMS
COULD BE STRONG TO SEVERE WITH LARGE HAIL THE CONCERN. THIS ACTIVITY
IS EXPECTED TO PUSH OFF INTO CENTRAL ARKANSAS BY MID-AFTERNOON. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS
CENTRAL OKLAHOMA IN THE VICINITY OF THE DRY LINE AND MOVE INTO EASTERN
OKLAHOMA THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
BE STRONG TO SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THIS
INCLUDES A LOW PROBABILITY FOR TORNADOES. THE THUNDERSTORMS ARE EXPECTED TO
MOVE EAST OF THE AREA LATER TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS
WITH 1 TO 2 INCHES OF RAIN POSSIBLE THROUGH TONIGHT ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. THIS COULD LEAD TO FLOODING
OF LOW LYING AREAS IF IT OCCURS IN A SHORT PERIOD OF TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE REMAINDER OF THIS WEEK AND INTO EARLY NEXT WEEK IS EXPECTED TO
BE QUIET WITH A COUPLE OF DRY FRONTAL PASSAGES. THE FIRST FRONT WILL
MOVE THROUGH THURSDAY NIGHT. AFTER A BIG WARM UP THIS WEEKEND...
ANOTHER COLD FRONT WILL MOVE THROUGH EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 30, 10:08 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1008 AM CDT WED MAR 30 2016

ARZ019-029-OKZ072-076-301545-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-LE FLORE OK-
1008 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...WESTERN
CRAWFORD...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
UNTIL 1045 AM CDT...

AT 1007 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
POCOLA...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     VAN BUREN...
CEDARVILLE...                     ALMA...
BARLING...                        POCOLA...
ROLAND...                         ARKOMA...
MULBERRY...                       DYER...
BONANZA...                        MOFFETT...
RUDY...                           FIGURE FIVE...
KIBLER...                         ROCK ISLAND...
CONCORD...                        DORA...
COTTONWOOD...                     RYE HILL...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 18.
 INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 322 AND 328.

LAT...LON 3517 9445 3528 9463 3570 9433 3555 9408
TIME...MOT...LOC 1507Z 216DEG 33KT 3529 9449
Special weather statement, Mar 30, 10:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT WED MAR 30 2016

ARZ019-020-029-301630-
CRAWFORD AR-SEBASTIAN AR-FRANKLIN AR-
1049 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...SEBASTIAN AND CENTRAL
CRAWFORD COUNTIES UNTIL 1130 AM CDT...

AT 1048 AM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED OVER
CENTRAL AND EASTERN SEBASTIAN COUNTY...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK...                          CHARLESTON...
MOUNTAINBURG...                   GREENWOOD...
ALMA...                           BARLING...
LAVACA...                         MULBERRY...
MANSFIELD...                      DYER...
ALTUS...                          HUNTINGTON...
BRANCH...                         MIDLAND...
RATCLIFF...                       WIEDERKEHR VILLAGE...
WASHBURN...                       CASS...
BLOOMER...                        BURNVILLE...

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 13 AND
40.

LAT...LON 3558 9370 3541 9379 3542 9381 3531 9385
      3532 9392 3523 9392 3523 9402 3514 9403
      3514 9414 3510 9414 3506 9425 3506 9423
      3501 9423 3506 9442 3575 9411 3576 9370
TIME...MOT...LOC 1548Z 202DEG 41KT 3523 9411

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:59 AM CDTSpecial Weather StatementTSAPittsburg46 min
Mar 30, 11:19 AM CDTSpecial Weather StatementTSACreek26 min
Mar 30, 11:24 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee36 min
Mar 30, 11:47 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee27 min
Mar 30, 12:22 PM CDTSpecial Weather StatementTSAWashington38 min
Mar 30, 1:12 PM CDTSpecial Weather StatementTSAOkfuskee, Tulsa48 min
Mar 30, 1:33 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee42 min
Mar 30, 2:04 PM CDTSpecial Weather StatementTSAWashington41 min
Mar 30, 2:19 PM CDTSpecial Weather StatementTSAOkmulgee, Wagoner41 min
Mar 30, 3:00 PM CDTSpecial Weather StatementTSAKay45 min
Mar 30, 3:06 PM CDTSpecial Weather StatementTSAMayes, Wagoner39 min
Mar 30, 3:41 PM CDTSpecial Weather StatementTSAOsage49 min
Mar 30, 3:53 PM CDTSevere Thunderstorm WarningTSAOsage37 min
Mar 30, 4:17 PM CDTTornado WarningTSAOsage28 min
Mar 30, 4:46 PM CDTSevere Thunderstorm WarningTSAOsage, Washington44 min
Mar 30, 5:06 PM CDTSpecial Weather StatementTSAOsage54 min
Mar 30, 5:26 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Mar 30, 5:29 PM CDTSevere Thunderstorm WarningTSANowata, Washington29 min
Mar 30, 5:39 PM CDTSpecial Weather StatementTSAPawnee51 min
Mar 30, 6:15 PM CDTSevere Thunderstorm WarningTSAOsage45 min
Mar 30, 6:18 PM CDTSpecial Weather StatementTSALeFlore27 min
Mar 30, 6:22 PM CDTSpecial Weather StatementTSAWashington38 min
Mar 30, 6:27 PM CDTTornado WarningTSAOsage, Washington33 min
Mar 30, 6:31 PM CDTSevere Thunderstorm WarningTSALeFlore29 min
Mar 30, 6:35 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa, Washington55 min
Mar 30, 6:46 PM CDTTornado WarningTSAOsage, Pawnee, Tulsa44 min
Mar 30, 6:54 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington51 min
Mar 30, 10:08 AM CDTSpecial Weather StatementTSACrawford37 min
Mar 30, 11:28 AM CDTSpecial Weather StatementTSAFranklin32 min
Mar 30, 12:02 PM CDTSpecial Weather StatementTSACarroll, Madison43 min
Mar 30, 1:14 PM CDTSpecial Weather StatementTSACarroll, Franklin, Madison46 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.